Optimization Letters

, Volume 10, Issue 4, pp 655–665

Maximizing concave piecewise affine functions on the unitary group

Original Paper

DOI: 10.1007/s11590-015-0951-y

Cite this article as:
Gaubert, S., Qu, Z. & Sridharan, S. Optim Lett (2016) 10: 655. doi:10.1007/s11590-015-0951-y


We show that a convex relaxation, introduced by Sridharan, McEneaney, Gu and James to approximate the value function of an optimal control problem arising from quantum gate synthesis, is exact. This relaxation applies to the maximization of a class of concave piecewise affine functions over the unitary group.


Convex relaxation Unitary group Optimal control Quantum control Approximate dynamic programming 

Funding information

Funder NameGrant NumberFunding Note
Agence Nationale de la Recherche (FR)
  • ANR-13-INSE-0003

Copyright information

© Springer-Verlag Berlin Heidelberg 2015

Authors and Affiliations

  1. 1.INRIA and CMAP, École Polytechnique, CNRSPalaiseau CedexFrance
  2. 2.Department of MathematicsThe University of Hong KongHong KongHong Kong
  3. 3.Informatics Department at University of SussexBrightonUK

Personalised recommendations